Facilitating recovery from statin-induced muscle weakness and joint paid
I have just been removed from a statin therapy for prescribed to improve my lipids, triglycerides, etc.
The reason? I was losing my ability to walk. I am much better now, but want to know if there is anything I should be doing to rid my body of the statin and regain full strength in my legs.
Taking a CoQ10 supplement is a good start, as statins cut off the processing of that in your cells, which is vital in cell-nuero-muscle communication. Also, you might look into taking some extra vitamin E and C for awhile as I understand that statins decrease anti oxidant levels significantly (which is your cells ability to fight off disease as well as how they communicate - thus pain issues). I am detoxing from a statin now and my selenium levels are low (causing some thyroid issues) as well as coQ10. My energy level has improved already in just a week.
Nov 6,2008, I had ruptured achilles tendon & surgery, but while recovering, the inflamed joints in my hands and wrists were much more painful than the surgery. I am certain I had toxicity to the drug simvastatin. Just days after quitting it my hands were just sore, not inflamed, much better. The best thing to relieve the symptoms has been Nonni. It helps me sleep at night and soothes my joint pain. I'm taking CoQ10, zinc, B vitamin complex, L-carantine, alpha lipoic acid, magnesium, super omega 3,6 & 9 and a probiotic multi-vitamin. I plan to take a natural approach to health, I know it is one I can trust.
So sorry to hear of your struggle. I have been taking all those supplements too hoping to get my levels fixed from statin "therapy" and now I have found the imbalance has awakened a sleeping giant in me...an autoimmune response...I have graves disease (hyperthyroid) and graves eye disease...turns out many of the dificiencise caused by the statins put my system in imbalance. And so much for their great ability to reduce inflammation...mine is through the roof. The l-carnitine and coQ10 and selenium have worked wonders though.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.